Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2015, 1:56 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 1:56 PM CDT (18:56 UTC)
- Expired
- Apr 8, 2015, 2:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 2:16 PM CDT | TSTM WND GST 70 | Cedar Vale, KS | |
| Apr 8, 2:17 PM CDT | TSTM WND GST 60 | Wsw Cedar Vale, KS | |
| Apr 8, 2:17 PM CDT | TSTM WND GST 80 | Sedan, KS | WINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY LOW. |
| Apr 8, 2:19 PM CDT | TSTM WND GST 75 | Cedar Vale, KS | LAW ENFORCEMENT REPORTS WINDS ESTIMATES OF 70 TO 75 MPH. |
| Apr 8, 2:19 PM CDT | HAIL 1 | Cedar Vale, KS | LAW ENFORCEMENT REPORTS QUARTER SIZED HAIL AND WINDS OF 70 TO 75 MPH. |
| Apr 8, 2:30 PM CDT | TSTM WND GST 80 | Sedan, KS | WINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY LOW. |
| Apr 8, 2:30 PM CDT | HAIL 0.75 | 3 N Sedan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS53 KICT 081856
SVRICT
KSC019-035-081945-
/O.NEW.KICT.SV.W.0028.150408T1856Z-150408T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARDY...OR
16 MILES SOUTHEAST OF ARKANSAS CITY...MOVING NORTHEAST AT 60 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
3700 9689
TIME...MOT...LOC 1856Z 231DEG 54KT 3696 9677
HAIL...1.50IN
WIND...60MPH
$$
COOK5 follow-up statements
650
WWUS53 KICT 081906
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT WED APR 8 2015
KSC019-035-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-COWLEY KS-
206 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA AND SOUTHEASTERN COWLEY COUNTIES...
AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GRAINOLA...OR 9 MILES SOUTHWEST OF CEDAR VALE...MOVING NORTHEAST AT
55 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
3700 9689
TIME...MOT...LOC 1906Z 232DEG 46KT 3703 9665
HAIL...1.50IN
WIND...60MPH
$$
COOK972
WWUS53 KICT 081917
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT WED APR 8 2015
KSC019-035-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-COWLEY KS-
217 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA AND SOUTHEASTERN COWLEY COUNTIES...
AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR VALE...
MOVING NORTHEAST AT 60 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
3700 9689
TIME...MOT...LOC 1917Z 239DEG 51KT 3711 9647
HAIL...1.50IN
WIND...70MPH
$$
COOK874
WWUS53 KICT 081924
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
224 PM CDT WED APR 8 2015
KSC019-035-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-COWLEY KS-
224 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA AND SOUTHEASTERN COWLEY COUNTIES...
AT 224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CEDAR VALE...MOVING NORTHEAST AT 60 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
3700 9689
TIME...MOT...LOC 1924Z 239DEG 51KT 3716 9636
HAIL...1.50IN
WIND...70MPH
$$
COOK662
WWUS53 KICT 081925
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT WED APR 8 2015
KSC035-081935-
/O.CAN.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
COWLEY KS-
225 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3730 9651 3730 9596 3710 9597 3700 9632
3700 9652
TIME...MOT...LOC 1925Z 239DEG 51KT 3716 9635
$$
KSC019-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-
225 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA COUNTY...
AT 225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF CEDAR VALE...MOVING NORTHEAST AT 60 MPH.
HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU AND HALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3730 9651 3730 9596 3710 9597 3700 9632
3700 9652
TIME...MOT...LOC 1925Z 239DEG 51KT 3716 9635
HAIL...1.50IN
WIND...70MPH
$$
COOK481
WWUS53 KICT 081932
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT WED APR 8 2015
KSC019-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-
232 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA COUNTY...
AT 231 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF MOLINE TO NEAR SEDAN TO NEAR
PERU...MOVING NORTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...PING PONG SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU AND HALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3730 9651 3730 9596 3710 9597 3700 9632
3700 9652
TIME...MOT...LOC 1931Z 236DEG 53KT 3729 9635 3716 9622 3704 9611
HAIL...1.50IN
WIND...80MPH
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:43 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 8, 12:43 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1243 PM CDT WED APR 8 2015 .MESOSCALE DISCUSSION... ISSUED AT 1245 PM CDT WED APR 8 2015 FRONT NOW DRIFTING SOUTHEAST AND IS LOCATED FROM KK68-KWDG. INSPECTION OGT HE WSR-88D DATA SHOWS THE FRONT FROM ROSALIA- MULVANE-BLUFF CITY. INFLECTION POINT SEEMS TO HAVE DEVELOPED NEAR MULVANE. FIRST ROUND OF CONVECTION NOW MOVING ACROSS NORTHERN OKLAHOMA AND INCREASING IN INTENSITY. THE LATEST HRRR/RAP RUNS SHOW THIS WELL AND BRING CONVECTION NORTHEAST FROM THAT LOCATION. THE MAIN THREAT CONTINUES TO BE LARGE HAIL AND WIND DAMAGE. THE LARGE HAIL PARAMETER DOES SUGGEST SIGNIFICANT HAIL POTENTIAL. THE RAP CONTINUES TO SHOW A RETROGRADING BOUNDARY WITH A SIGNIFICANT INCREASE OF LOW LEVEL CAPE. THIS IN CONJUNCTION WITH THE INCREASE IN SHEAR FROM THE INCOMING DISTURBANCE COUPLED WITH THE LOW LEVEL JET WILL PRODUCE A SCENARIO VERY FAVORABLE FOR TORNADIC SUPERCELLS. WHAT HAS BEEN CONSISTENT HAS BEEN THE CONTINUED FOCUS ON AN AREA THAT INCLUDES COWLEY...SUMNER...AND SOUTHERN BUTLER COUNTIES WHERE THESE SIGNIFICANT INGREDIENTS ALL COME TOGETHER. THIS IS ONLY NWP GUIDANCE...BUT THE CONSISTENCY HAS REMAINED AND IS WORTH MENTIONING. MOREOVER...THE RAP CONTINUES TO SHOW A HIGH LIKELIHOOD OF TORNADOES CONTINUING AFTER DARK. PRETTY GOOD CONFIDENCE IN THIS SCENARIO. KRC && .SYNOPSIS... ISSUED AT 332 AM CDT WED APR 8 2015 WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE TRACKING OVER THE CENTRAL GREAT BASIN. AT THE SURFACE...LOW PRESSURE IS SITUATED OVER SE CO WITH THE SYNOPTIC FRONT STRETCHING FROM JUST NORTH OF KGAG TO BETWEEN KCNU AND KPPF. MEANWHILE...A LOSE DRYLINE EXTENDS ACROSS THE OK PANHANDLE AND INTO WEST TX. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 332 AM CDT WED APR 8 2015 ELEVATED STORMS DEVELOPED A COUPLE HOURS AGO OVER THE FLINT HILLS IN RESPONSE TO A RAPID INCREASE IN MOISTURE TRANSPORT IN THE 850-700MB LAYER. THIS ACTIVITY SHOULD FOR THE MOST PART STAY NORTHEAST OF THE FORECAST AREA. SIGNIFICANT SEVERE STORMS STILL LOOK LIKELY THIS AFTERNOON AND EVENING. CURRENTLY HAVE A LEAN TO THE RAP13 DUE TO ITS PERFORMANCE WITH THE CONVECTION THAT OCCURRED OVER THE LAST SEVERAL HOURS OVER SE KS. IN ADDITION...IT SEEMS TO BE DOING A DECENT JOB CAPTURING THE CURRENT ELEVATED CONVECTION. THE GFS LIFTS THE WARM FRONT MUCH FURTHER NORTH COMPARED TO THE NAM AND RAP WITH THE FRONT ALONG I-70. MEANWHILE THE RAP AND NAM LIFT THE FRONT TO JUST NORTH OF KICT TO SOUTH OF KSLN. CURRENT THINKING IS THAT THE TRIPLE POINT BY LATE AFTERNOON WILL BE SITUATED JUST SOUTHWEST OF THE FORECAST AREA NEAR OR JUST NORTH OF KGAG WITH THE SYNOPTIC FRONT EXTENDING TO THE NORTHEAST NEAR KICT AND THEN TO NEAR KEMP. WATER VAPOR IMAGERY SHOWS A LEAD IMPULSE/JET MAX OVER NORTHERN BAJA. EXPECTING STORMS TO DEVELOP NEAR THE TRIPLE POINT AS THIS FEATURE MOVES OUT OF THE SOUTHERN HIGH PLAINS. ADDITIONAL DEVELOPMENT CAN THEN BE EXPECTED NORTHEAST ALONG THE SYNOPTIC FRONT. IT SEEMS WITH EACH MODEL RUN THE DEEP LAYER SHEAR HAS INCREASED SLIGHTLY AND THE 00Z RUNS WERE NO EXCEPTION...WITH AROUND 50KTS OF 0-6KM SHEAR AND 65-80KTS OF 0-8KM SHEAR OVER SOUTH CENTRAL KS. THESE SHEAR VALUES WILL COMBINE WITH 2000-3000J/KG OF CAPE TO ALLOW ANY STORM THAT DEVELOPS TO QUICKLY BECOME SEVERE. THE SCARY PART IS THAT WITH THE RETREATING DRYLINE AFTER 00Z...THE ENVIRONMENT ACTUALLY BECOMES MORE FAVORABLE AFTER DARK AS WINDS BACK AND THE LOW LEVEL JET GETS GOING. SO NOT OUT OF THE QUESTION TO GET A TORNADO AFTER DARK OVER SOUTH CENTRAL KS. THE BEST TORNADO POTENTIAL TONIGHT LOOKS TO BE SOUTH OF HIGHWAY 50 AND WEST OF HIGHWAY 99. IF THE NAM AND RAP13 VERIFIES...SEVERE STORMS OVER CENTRAL KS WOULD BE LESS LIKELY. BY 12Z THU...THE SHORTWAVE WILL BE TRACKING ACROSS NORTHERN KS/NEBRASKA WITH THE SYNOPTIC FRONT CATCHING UP TO THE DRYLINE AND SURGING EAST. WHILE THERE MAYBE SOME REMNANT STORMS OVER SE KS AROUND SUNRISE...THE BULK OF THE ACTIVITY AFTER 15Z THU WILL BE EAST OF THE FORECAST AREA. IT NOW LOOKS LIKE THE BETTER CHANCES FOR PRECIP ON THE BACKSIDE OF THIS SYSTEM SHOULD STAY NORTH OF THE FORECAST AREA THU. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 332 AM CDT WED APR 8 2015 A LARGE AREA OF HIGH PRESSURE WILL ENCOMPASS THE PLAINS FOR FRI WITH TEMPS FINALLY GETTING BACK TO SEASONAL VALUES. BOTH THE GFS AND ECMWF BRING A SOUTHERN STREAM SYSTEM OUT OF THE BAJA REGION AND INTO WEST TX BY SUN EVENING. WARM ADVECTION AHEAD OF THIS SYSTEM MAY BRING SOME SCATTERED SHOWERS AND STORMS SAT BUT THE BETTER PRECIP CHANCES LOOK TO ARRIVE SUN NIGHT AND CONTINUE THROUGH MON WHEN THE IMPULSE LIFTS ACROSS THE PLAINS. THE GFS HAS THIS FEATURE QUITE A BIT FURTHER WEST COMPARED TO THE ECMWF WHICH RESULTS IN THE ECMWF BEING THE WETTER SOLUTION. LAWSON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1208 PM CDT WED APR 8 2015 CONVECTION NOW DEVELOPING OVER OKLAHOMA WILL MOVE NORTHEAST INTO THE AIRSPACE AND CONTINUE WITH SEVERAL ROUNDS THROUGH 6Z. THIS WILL AFFECT ALL AIRPORTS AND FIELDS ALONG AND SOUTHEAST OF KSLN- KVNX. THESE STORMS WILL BE SEVERE AND SHOULD BE AVOIDED. FOG...WHICH CONTINUES TO AFFECT KHUT...KRSL...KSLN HAS BEEN SLOW TO BURN OFF. THINK IT SHOULD BE GONE BY 21Z. VFR CONDITIONS SHOULD PERSIST THROUGH 03Z...WITH FOG REDEVELOPMENT THERE POSSIBLE THROUGH 12Z. THE COLD FRONT WILL CLEAR THE AREA BY 14Z. && .FIRE WEATHER... ISSUED AT 332 AM CDT WED APR 8 2015 MAIN FIRE WEATHER CONCERNS LOOK TO ON THURSDAY. EVEN WITH PLENTY OF LOW LEVEL MOISTURE...VERY HIGH FIRE DANGER WILL BE IN PLACE OVER SOUTH CENTRAL AND SE KS DUE TO GUSTY SOUTH WINDS. HOWEVER...THE CRITICAL FIRE WEATHER DAY LOOKS TO BE THU. THIS IS WHEN STRONG NW WINDS WILL BE IN PLACE BY THE AFTERNOON HOURS ALONG WITH RH'S IN THE 35-45% RANGE. WIND SPEEDS THU AFTERNOON WILL BE IN THE 20-30 MPH RANGE WITH HIGHER GUSTS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 56 71 38 / 30 30 10 0 HUTCHINSON 75 52 67 37 / 30 20 10 0 NEWTON 77 54 67 38 / 40 30 10 0 ELDORADO 83 60 69 40 / 40 40 10 10 WINFIELD-KWLD 85 61 72 41 / 40 30 10 0 RUSSELL 64 46 63 35 / 20 20 10 10 GREAT BEND 69 46 64 35 / 20 10 10 0 SALINA 67 50 65 35 / 30 30 20 10 MCPHERSON 70 51 66 36 / 30 30 10 10 COFFEYVILLE 82 65 76 43 / 40 40 30 10 CHANUTE 78 64 73 41 / 40 50 30 10 IOLA 78 63 72 40 / 40 50 30 10 PARSONS-KPPF 81 64 74 42 / 40 50 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 8, 1:12 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 112 PM CDT WED APR 8 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 112 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL OKLAHOMA VERY EARLY THIS AFTERNOON AND MOVE NORTHEAST. THESE WILL AFFECT AREAS ALONG AND EAST OF THE KANSAS TURNPIKE BEGINNING AFTER 2 PM. VERY LARGE HAIL TO BASEBALLS AND WINDS TO 75 MPH ARE POSSIBLE WITH THESE STORMS. ADDITIONAL STORMS WILL DEVELOP ACROSS SOUTH-CENTRAL KANSAS THIS EVENING AROUND 5 TO 7 PM. THESE WILL OCCUR AS CONDITIONS MOVE TOWARD A VERY FAVORABLE ENVIRONMENT FOR TORNADOES...SOME OF WHICH MAY BE SIGNIFICANT. THESE STORMS WILL ALSO INCLUDE THE POTENTIAL FOR BASEBALL SIZE HAIL AND 70 MPH WINDS. THIS TORNADO THREAT WILL CONTINUE AFTER DARK AS THE STORMS MOVE NORTHEAST INTO EASTERN KANSAS. VERY HIGH FIRE DANGER WILL BE IN PLACE THIS AFTERNOON FOR LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STORMS WILL BE POSSIBLE OVER FAR SOUTHEAST KANSAS THURSDAY WITH A FEW STRONG STORMS POSSIBLE. STORMS WILL THEN RETURN TO THE FORECAST FOR SATURDAY THROUGH THE WEEKEND. VERY HIGH FIRE DANGER WILL OVERSPREAD THE ENTIRE AREA FOR THURSDAY AFTERNOON DUE TO GUSTY NORTHWEST WINDS AND AGAIN SATURDAY AFTERNOON FOR CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING FOR ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
In the hours before
Special weather statement, Apr 8, 1:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 148 PM CDT WED APR 8 2015 KSZ093-098-081945- CHAUTAUQUA KS-COWLEY KS- 148 PM CDT WED APR 8 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS... SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 245 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES EAST OF NEWKIRK...OR 13 MILES SOUTHEAST OF ARKANSAS CITY... MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. WITH THESE STORMS INTENSIFYING...SEVERE STORMS MAY BE LIKELY...WHICH WOULD RESULT IN LARGE HAIL AND DAMAGING WIND. * LOCATIONS IMPACTED INCLUDE... SEDAN...CEDAR VALE...DEXTER...PERU...CHAUTAUQUA...ELGIN... NIOTAZE...HALE AND MAPLE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. A WARNING MAY BE NEEDED WITH THIS STORM IF IT MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 3729 9666 3730 9596 3700 9597 3700 9701 TIME...MOT...LOC 1844Z 230DEG 54KT 3689 9692 COOK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:33 PM CDT | Special Weather Statement | ICT | Wilson | 27 min |
| Apr 7, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 47 min |
| Apr 7, 8:49 PM CDT | Special Weather Statement | ICT | Allen | 11 min |
| Apr 7, 9:02 PM CDT | Tornado Warning | ICT | Neosho, Wilson | 28 min |
| Apr 7, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 46 min |
| Apr 7, 9:38 PM CDT | Special Weather Statement | ICT | Allen | 22 min |
| Apr 7, 10:04 PM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 5 hr |
| Apr 7, 10:16 PM CDT | Tornado Warning | ICT | Labette, Montgomery, Neosho, Wilson | 29 min |
| Apr 7, 10:45 PM CDT | Tornado Warning | ICT | Labette, Montgomery, Neosho, Wilson | 30 min |
| Apr 7, 11:14 PM CDT | Tornado Warning | ICT | Labette, Montgomery | 31 min |
| Apr 7, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 49 min |
| Apr 8, 12:25 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 50 min |
| Apr 8, 12:29 AM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
| Apr 8, 5:09 AM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Apr 8, 5:17 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 28 min |
| Apr 8, 1:48 PM CDT | Special Weather Statement | ICT | Chautauqua | 57 min |
| Apr 8, 2:35 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 55 min |
| Apr 8, 3:06 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 39 min |
| Apr 8, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 42 min |
| Apr 8, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 21 min |
| Apr 8, 3:58 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 17 min |
| Apr 8, 4:47 PM CDT | Special Weather Statement | ICT | Chautauqua | 28 min |
| Apr 8, 5:05 PM CDT | Special Weather Statement | ICT | Greenwood | 25 min |
| Apr 8, 5:26 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Apr 8, 5:40 PM CDT | Special Weather Statement | ICT | Kingman | 35 min |
| Apr 8, 5:50 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 22 min |
| Apr 8, 6:00 PM CDT | Special Weather Statement | ICT | Wilson | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.